Nebraska, 2017Damaging Wind in Nebraska, June 3, 2017
June 3, 2017 · NWS OAX · 1 event in 1 county or zone
An area of thunderstorms developed along a front in northeast Nebraska. One of the thunderstorms produced an isolated damaging wind gust that damaged trees in Royal.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms developed along a front in northeast Nebraska. One of the thunderstorms produced an isolated damaging wind gust that damaged trees in Royal.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 3, 2:49 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 3, 2:49 PM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
349 PM CDT Sat Jun 3 2017
.SHORT TERM...(Tonight through Tuesday)
Issued at 330 PM CDT Sat Jun 3 2017
Forecast concerns in the short term will be coverage of storms
related to the cold front tonight/Sunday and if any other storms
will form in the warm sector ahead of the front...then
temperatures through the period.
The 12Z upper air maps from this morning had closed h5 low pressure
centered over Saskatchewan with a trough into the central part of
the country extending southward with another weaker closed low
centered over northern Texas. A weak ridge was still around 110deg
west longitude and also around 90deg west. The cooler air at h7 was
over Canada with a dip in the isotherms southward into the western
High Plains. 1 to 4 deg C h7 dewpoints were pooled ahead of the
trough. There was a similar pattern with the h85 dewpoints better
over Kansas...however trying to pool ahead of the h85 wind shift.
The latest surface analysis and metars has the cold front from
near Yankton to Ord and east of McCook. Isolated showers and
thunderstorms will be very limited. There are a few storms near
Neligh and there was a shower near Beatrice. SPC mesoanalysis
shows that there is around 1000 j/kg in northeast Nebraska and
1500 j/kg in southeast Nebraska. Although forcing is weak,
convective temperatures will be reached with no inhibition in
this area. H7 warm air advection increases tonight in the area of
the front in northeast Nebraska. Will include isolated
thunderstorms in the vicinity of the front with the heating this
afternoon and this evening and the h7 warm air advection tonight.
H7 dewpoints will be pooled in this area. The h85 moisture is
better to the south with better 12-14 deg C dewpoints and will
mention isolated storms there with the heating. The shear is
weak...so do not expect organized severe weather, however gusty
winds and brief heavy rain are possible due to the slow movement
and inverted v sounding.
With the weak pattern, there is less of a signal for rain Sunday
morning, although there may be some residual activity.
Again...with the heating Sunday afternoon a few isolated
showers/storms may develop along the front in southeast Neb. and
near the MO/KS border with deep moisture and weak convergence.
Highs Sunday should be in the 80s and 90s and the backdoor cooling
Monday should limit highs to the 80s...with highs Tuesday in the
lower 80s.
Thunderstorm chances return to the area Tuesday afternoon as south
flow returns and a cold front begins to move into the western High
Plains.
.LONG TERM...(Tuesday night through Saturday)
Issued at 330 PM CDT Sat Jun 3 2017
A storm system tracking across Canada will drag a cold front into
the area Tuesday afternoon into Wednesday. Expect scattered
thunderstorms with this front. A couple of ripples in the
northwest flow will bring sporadic thunderstorm chances Thursday
through Saturday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 630 AM CDT Sat Jun 3 2017
VFR conditions are expected to prevail through the period. A weak
cold front will reach northeast Nebraska after 18Z then become
stationary and gradually wash out through 06Z. Isolated
thunderstorms possible in the vicinity of KOFK with front in the
area but to low a chance to mention in TAF at this time.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
SHORT TERM...Zapotocny
LONG TERM...Zapotocny
AVIATION...Fobert
Hazardous weather outlook, Jun 3, 3:37 PM CST, 58 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Omaha/Valley NE
437 PM CDT Sat Jun 3 2017
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041145-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
437 PM CDT Sat Jun 3 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND SUNDAY
Isolated thunderstorms will occur this evening and into tonight,
mainly across northeast Nebraska and west central Iowa. A few
storms could produce small hail, gusty winds and brief heavy rain.
Isolated storms will be possible Sunday over parts of southeast
Nebraska and southwest Iowa, near a weak frontal boundary. The
chance of severe storms is low.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
Periodic chances of thunderstorms are possible from Tuesday
through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight or Sunday.
In the hours before
Special weather statement, Jun 3, 3:49 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
449 PM CDT SAT JUN 3 2017
NEZ011-016-017-032215-
Pierce NE-Knox NE-Antelope NE-
449 PM CDT SAT JUN 3 2017
...Significant Weather Advisory for NORTHWESTERN PIERCE...
NORTHEASTERN ANTELOPE AND SOUTH CENTRAL KNOX COUNTIES UNTIL 515 PM
CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Plainview, or 32 miles northwest of Norfolk. This storm
was nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Plainview, Creighton and Brunswick.
This includes Highway 20 IN Nebraska between mile markers 347 and
360.
LAT...LON 4225 9793 4242 9800 4252 9777 4236 9762
TIME...MOT...LOC 2149Z 252DEG 2KT 4236 9788
MILLER
Special weather statement, Jun 3, 4:21 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
521 PM CDT SAT JUN 3 2017
NEZ016-032300-
Antelope NE-
521 PM CDT SAT JUN 3 2017
...Significant Weather Advisory for NORTHERN ANTELOPE COUNTY UNTIL
600 PM CDT...
At 520 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles south of Creighton to 6 miles southeast
of Orchard. These storms were nearly stationary.
Dime size hail and winds in excess of 40 mph will be possible with
these storms. Also, heavy rain will occur as the storms remain
nearly stationary, with some spots receiving more than an inch of
rain between 530 PM and 600 PM.
Locations impacted include...
Brunswick and Royal.
This includes Highway 20 IN Nebraska between mile markers 338 and
352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4232 9784 4220 9816 4231 9823 4243 9793
4243 9784
TIME...MOT...LOC 2220Z 249DEG 1KT 4240 9788 4229 9812
DerganThunderstorm Wind, Antelope
- When
- June 3, 4:35 PM CST
- Where
- Antelope County, 0.51 mi E of Royal
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 42.330, -98.120
A thunderstorm produced damaging winds that broke large limbs off cottonwood trees in Royal.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 3 to 7, 20176 deaths · 2 events
- Flooding in Wyoming, June 3 to 24, 2017$2.0 million · 5 events
- Hail and Damaging Winds in South Carolina, June 3, 2017$110,000 · 56 kt wind · 5 events
- Flash Flooding and Lightning Strike in Arkansas, June 3 to 5, 2017$50,000 · 6 events
- Flash Flood and Flood in Mississippi, June 3 to 5, 2017$60,000 · 2 events
- Damaging Wind in Michigan, June 3, 2017$20,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Michigan, June 3, 2017$11,000 · 55 kt wind · 5 events
- Damaging Winds in Minnesota, June 3, 201756 kt wind · 3 events
- Flooding in Wyoming, June 3 to 22, 20172 events
- Flooding in Wyoming, June 3 to 22, 20172 events
- Hail in Wisconsin, June 3, 20170.75 in hail · 2 events
- Hail in Wisconsin, June 3, 20171 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 711402.